Alert archive / New Mexico / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 511, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Oct 15, 2025, 12:57 AM MDT for Torrance County, New Mexico. It was in force for 9 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 15, 2025, 12:57 AM MDT (06:57 UTC)
- Expired
- Oct 15, 2025, 1:06 AM MDT
- In force
- 9 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Torrance County, NM
The radar
The Albuquerque radar (KABX), 101 km from the middle of the area, began a volume at 06:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 7.0 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 624 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1604 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.2
The text
As transmitted.
866
WUUS55 KABQ 150657
SVRABQ
NMC057-150745-
/O.NEW.KABQ.SV.W.0511.251015T0657Z-251015T0745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albuquerque NM
1257 AM MDT Wed Oct 15 2025
The National Weather Service in Albuquerque has issued a
* Severe Thunderstorm Warning for...
Central Torrance County in central New Mexico...
* Until 145 AM MDT.
* At 1257 AM MDT, a severe thunderstorm was located near Willard, or
14 miles south of Estancia, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind
damage to roofs, siding, and trees.
* Locations impacted include...
Estancia and Willard.
This includes the following highways...
Highway 285 between Mile Markers 231 and 232.
Highway 60 between Mile Markers 209 and 241.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds and large
hail.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3444 10599 3454 10616 3497 10593 3477 10552
TIME...MOT...LOC 0657Z 222DEG 28KT 3457 10602
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
111 follow-up statement
595 WWUS55 KABQ 150706 SVSABQ Severe Weather Statement National Weather Service Albuquerque NM 106 AM MDT Wed Oct 15 2025 NMC057-150716- /O.CAN.KABQ.SV.W.0511.000000T0000Z-251015T0745Z/ Torrance NM- 106 AM MDT Wed Oct 15 2025 ...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR CENTRAL TORRANCE COUNTY... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning has been cancelled. However, small hail and gusty winds are still possible with this thunderstorm. To report severe weather, contact your nearest law enforcement agency. They will send your report to the National Weather Service office. && LAT...LON 3444 10599 3454 10616 3497 10593 3477 10552 TIME...MOT...LOC 0657Z 222DEG 28KT 3457 10601 $$ 11
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 15, 12:10 AM MDT, 47 minutes earlier. Its key messages:
- Updated at 1200 AM MDT Wed Oct 15 2025
- Flooding of creeks, streams, and arroyos will be a concern through tonight across the area in locations with repeated rounds of rainfall. The Animas River and San Juan River near Farmington may cause minor flooding impacts.
- Patchy fog will limit visibility to one quarter of a mile at times into this morning, particularly in the highlands to the east of the central mountain chain, including areas near Las Vegas and Clines Corners.
- There is a marginal risk for severe storms over much of north central NM on today and tonight.
- There is a moderate risk (40-60%) of a first freeze of the season for areas in the Estancia Valley, San Agustin Plains and near Reserve Friday and Saturday mornings.
Area forecast discussion, Oct 15, 12:10 AM MDT, 47 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 1210 AM MDT Wed Oct 15 2025 ...New SHORT TERM, LONG TERM, AVIATION, FIRE WEATHER... .KEY MESSAGES... Updated at 1200 AM MDT Wed Oct 15 2025 - Flooding of creeks, streams, and arroyos will be a concern through tonight across the area in locations with repeated rounds of rainfall. The Animas River and San Juan River near Farmington may cause minor flooding impacts. - Patchy fog will limit visibility to one quarter of a mile at times into this morning, particularly in the highlands to the east of the central mountain chain, including areas near Las Vegas and Clines Corners. - There is a marginal risk for severe storms over much of north central NM on today and tonight. - There is a moderate risk (40-60%) of a first freeze of the season for areas in the Estancia Valley, San Agustin Plains and near Reserve Friday and Saturday mornings. && .SHORT TERM... (Today through Thursday) Issued at 1200 AM MDT Wed Oct 15 2025 The latest water vapor satellite imagery shows the upper low moving east from central CA into NV, which is creating a persistent southerly flow of subtropical moisture in the lower boundary layer across NM and allowing PWATs to continue well above the 90th percentile. Surface dewpoint temperatures continue to be anomalously high for the middle of October, with mid 50s to 60 currently observed in the middle and lower RGV. With surface dewpoints that high and forcing associated with the approaching upper low, a round of nocturnal convection is underway across south central NM and is modeled to progress north through the area into the early morning hours. A Dense Fog Advisory is currently in effect for the Central and Northeast Highlands through 16Z, but this may need to be expanded in area later. Breezy to locally windy conditions will develop today as southerly low level flow increases in response to the eastward bound upper low. Another round of showers and storms is forecast to develop later this afternoon and evening, this time focusing over the northern mountains and nearby highlands. This area is included in a marginal risk for severe thunderstorms on the SPC day 1 outlook. The 00Z NAM may be over-forecasting the instability again based on what transpired Tuesday, but the 0-6km bulk shear of 55-65kts is for real and supportive of severe storms. Storms will have a better chance of continuing overnight Wednesday into Thursday morning due to increasing forcing associated with the upper low moving from UT into CO/WY. This setup brings a moderate chance (40- 60%) of severe storms to areas between Taos, Las Vegas and Raton after midnight which would be a rather rare event in general, but especially in mid October. Dry air will rotate east under the upper low circulation and over NM on Thursday, finally bringing an end to convection across central and western NM. However, will hold onto a slight chance mention of showers and storms across eastern NM on Thursday where sufficient low level moisture will reside to fuel a few showers or storms. && .LONG TERM... (Thursday night through Tuesday) Issued at 1200 AM MDT Wed Oct 15 2025 A weak trailing trough will move over the region Thursday night, but will have insufficient moisture to produce precipitation. PWATs will continue the downtrend through Friday night, down to below normal areawide. The much drier atmosphere will allow for increasing diurnal temperature ranges and will make if feel much more like fall. This will be notable both Friday and Saturday mornings when low temperatures will fall below freezing at a number of western and north central NM locales. A few locales will experience the first freeze of the season and a Freeze Warning may be required. The medium range model solutions are telling a fairly consistent story for the weekend of weak ridging and increasing pressure heights bringing a warming trend that will send high temperatures back above normal most areas by Sunday. The latest model solutions differ with the handling of an approaching upper level trough early next week but agree on a windier pattern developing, especially on Monday. && .AVIATION... (06Z TAFS) Issued at 1200 AM MDT Wed Oct 15 2025 A mixed bag of VFR to LIFR conditions prevail across northern and central NM, with continued deterioration forecast through the morning hours. KLVS will be the most impacted terminal and be slow to improve Wednesday. Low probabilities for MVFR or lower at KABQ/KAEG and KSAF through Wednesday morning. Southerly winds will pick up areawide Wednesday, with gusts up to between 25-30kts being common. A round of late day shower and storms will focus over north central areas Wednesday, with potential for impacts at KLVS and KSAF. && .FIRE WEATHER... Issued at 1200 AM MDT Wed Oct 15 2025 Critical fire weather conditions are not forecast through at least the next seven days, mainly due to wet antecedent conditions and the unreceptivity of fuels. However, winds and humidity will approach critical threshold on Monday as winds ramp up in advance of an approaching upper level trough. Otherwise, high humidity and chances for wetting rain will persist through Wednesday night before the atmosphere begins to dry out on Thursday. Dry conditions will persist through the weekend with a warming trend as an upper level ridge moves east over the region. Vent rates will take a dip and be poor to fair most areas this weekend, with a stable atmosphere as the ridge moves overhead. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 73 41 60 33 / 30 10 0 0 Dulce........................... 68 37 61 25 / 60 70 10 0 Cuba............................ 68 39 61 31 / 60 60 5 0 Gallup.......................... 69 31 61 26 / 5 0 0 0 El Morro........................ 70 36 61 30 / 10 5 0 0 Grants.......................... 74 38 65 29 / 30 10 0 0 Quemado......................... 71 36 64 31 / 5 5 0 0 Magdalena....................... 71 46 69 38 / 10 20 0 0 Datil........................... 71 39 65 32 / 10 5 0 0 Reserve......................... 73 38 69 33 / 10 0 0 0 Glenwood........................ 77 43 72 38 / 10 0 0 0 Chama........................... 62 36 57 25 / 60 80 10 0 Los Alamos...................... 65 48 62 38 / 80 80 20 0 Pecos........................... 64 46 63 35 / 60 80 20 5 Cerro/Questa.................... 66 44 61 29 / 50 70 20 0 Red River....................... 61 39 57 24 / 50 70 20 5 Angel Fire...................... 64 38 60 12 / 50 70 20 5 Taos............................ 69 45 64 28 / 50 80 20 0 Mora............................ 62 44 64 31 / 60 70 20 5 Espanola........................ 73 47 69 33 / 70 80 20 0 Santa Fe........................ 69 49 65 36 / 70 80 20 5 Santa Fe Airport................ 73 47 67 33 / 60 80 10 0 Albuquerque Foothills........... 75 54 68 43 / 40 60 10 0 Albuquerque Heights............. 77 53 70 42 / 30 50 5 0 Albuquerque Valley.............. 79 48 72 36 / 30 50 5 0 Albuquerque West Mesa........... 77 52 70 42 / 40 50 5 0 Belen........................... 79 51 73 41 / 20 30 0 0 Bernalillo...................... 78 51 70 39 / 50 60 10 0 Bosque Farms.................... 78 48 72 38 / 20 40 0 0 Corrales........................ 78 50 71 39 / 40 60 5 0 Los Lunas....................... 78 50 72 40 / 20 40 0 0 Placitas........................ 75 51 67 39 / 50 60 10 0 Rio Rancho...................... 76 52 70 41 / 40 60 5 0 Socorro......................... 79 53 75 44 / 10 30 0 0 Sandia Park/Cedar Crest......... 70 47 63 36 / 40 60 10 0 Tijeras......................... 72 49 65 38 / 40 60 10 0 Edgewood........................ 72 48 66 34 / 30 60 10 0 Moriarty/Estancia............... 73 46 69 32 / 30 50 10 0 Clines Corners.................. 67 48 66 34 / 30 60 10 5 Mountainair..................... 72 48 67 37 / 20 40 5 0 Gran Quivira.................... 72 49 68 38 / 20 40 5 0 Carrizozo....................... 77 55 73 46 / 20 20 5 0 Ruidoso......................... 71 50 67 39 / 20 20 10 5 Capulin......................... 66 50 67 35 / 10 40 10 20 Raton........................... 67 51 71 33 / 30 40 20 10 Springer........................ 69 52 73 34 / 30 50 20 10 Las Vegas....................... 63 49 66 36 / 50 70 20 5 Clayton......................... 74 54 75 45 / 5 10 20 20 Roy............................. 68 53 71 39 / 20 50 20 10 Conchas......................... 76 57 79 43 / 20 40 20 20 Santa Rosa...................... 71 55 76 44 / 30 30 20 10 Tucumcari....................... 79 56 80 46 / 5 10 20 20 Clovis.......................... 79 55 81 51 / 0 0 20 20 Portales........................ 80 56 82 51 / 0 0 20 20 Fort Sumner..................... 76 57 79 47 / 10 10 20 20 Roswell......................... 80 59 83 51 / 5 5 20 10 Picacho......................... 75 53 80 47 / 10 10 20 10 Elk............................. 75 52 75 46 / 10 20 20 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... Dense Fog Advisory until 10 AM MDT this morning for NMZ223-229. && SHORT TERM...11 LONG TERM....11 AVIATION...11
In the hours before
Special weather statement, Oct 15, 12:19 AM MDT, 38 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
1219 AM MDT Wed Oct 15 2025
NMZ222-224-150645-
Estancia Valley NM-South Central Highlands NM-
1219 AM MDT Wed Oct 15 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN TORRANCE COUNTY
UNTIL 1245 AM MDT...
At 1219 AM MDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Gran Quivira, or 30 miles south of Estancia,
moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Mountainair.
This includes Highway 60 between Mile Markers 203 and 210.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3455 10623 3459 10621 3446 10593 3426 10618
3436 10634 3453 10625 3453 10622 3454 10623
TIME...MOT...LOC 0619Z 216DEG 21KT 3436 10621
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
11Special weather statement, Oct 15, 12:48 AM MDT, 9 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
1248 AM MDT Wed Oct 15 2025
NMZ222-224-150715-
Estancia Valley NM-South Central Highlands NM-
1248 AM MDT Wed Oct 15 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL TORRANCE COUNTY UNTIL
115 AM MDT...
At 1248 AM MDT, Doppler radar was tracking a strong thunderstorm 6
miles southwest of Willard, or 18 miles south of Estancia, moving
northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Willard.
This includes Highway 60 between Mile Markers 206 and 231.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3452 10622 3475 10611 3462 10576 3462 10577
3460 10577 3460 10578 3459 10578 3459 10579
3458 10579 3457 10580 3457 10581 3456 10582
3455 10582 3438 10605 3449 10623
TIME...MOT...LOC 0648Z 212DEG 22KT 3452 10609
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
11The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 6:28 PM MDT | Dense Fog Advisory | ABQ | San Miguel, Santa Fe, Torrance | 10 hr |
| Oct 15, 12:19 AM MDT | Special Weather Statement | ABQ | Torrance | 26 min |
| Oct 15, 12:48 AM MDT | Special Weather Statement | ABQ | Torrance | 27 min |
| Oct 15, 11:57 AM MDT | Freeze Watch | ABQ | Bernalillo, Colfax, McKinley, Mora, Rio Arriba, San Juan and 3 more | 24 hr |
| Oct 15, 4:39 PM MDT | Special Weather Statement | ABQ | 36 min | |
| Oct 15, 5:32 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, San Juan | 3 hr |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.